What are Arrhythmias and Heart Block in Cardiotropic Poisoning?
The most common arrhythmias and heart block are found in case of poisoning with cardiac glycosides, beta-blockers, calcium ATP-ase blockers, quinidine preparations, clonidine, chemomerine, BACKGROUND.
Pathogenesis during Arrhythmias and Heart Block in Cardiotropic Poisoning
The pathogenesis of rhythm and conduction disorders is caused by impaired neurohumoral regulation of the heart, changes in the permeability of cell membranes for potassium, sodium and calcium ions, inhibition of the KN pump, a decrease in the ATP-az activity of the plasma membrane of the cardiomyocyte sarcolemma. Suppressed active transport of sodium ions from the cell and potassium ions into the cell. There is a blockade of tissue enzymes, activation of lipid peroxidation appears, acidosis and tissue hypoxia join.
Some cardiotropic drugs have their own pathogenesis features.
Symptoms of Arrhythmias and Heart Block in Cardiotropic Poisoning
Clinical picture. Cardiotropic poisoning causes the development of bradyarrhythmias. The first signs of a primary cardiotoxic effect are often acute bradycardia (20–40 per minute), an increase in electrical heart systole (QT interval) and a systolic index (SP). In severe poisoning, nodal or idioventricular rhythms, shinoauricular, atrioventricular, and intra-ventricular blockade are noted.
On ECG in patients with helmer poisoning, sinus bradycardia is noted (30-60 per minute) without complex rhythm and conduction disturbances.
Cardiac glycosides can cause complex heart rhythm and conduction disorders: ventricular extrasystole, sinoauricular and atrioventricular block, ventricular fibrillation, cardiac arrest.
Verapamil poisoning gives the most severe and complex arrhythmias. Often there is a failure in the sinus node, the transition of the pacemaker in the atrioventricular node or the ventricular conduction system. Often, death occurs from ventricular asystole.
Beta-adrenergic blocking poisoning causes the same rhythm and conduction disturbances as verapamil poisoning.
Patients with tricyclic antidepressant poisoning (amitriptyline) can have either severe tachycardia or severe bradycardia with an intra-ventricular blockade (QRS = 0.12-0.18 s). In severe poisoning, death occurs from ventricular fibrillation.
Treatment of Arrhythmias and Heart Block in Cardiotropic Poisonings
Treatment of arrhythmias and heart block with appropriate drugs is effective only against the background of antidote therapy, natural and surgical methods of detoxification.